[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.191.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 25, 1976

Treatment of Lincomycin-Caused Diarrhea-Reply

Author Affiliations

The Upjohn Company, Kalamazoo, Mich

JAMA. 1976;236(17):1938. doi:10.1001/jama.1976.03270180015009
Abstract

When this study was initiated (1970-1971), the frequency of lincomycin-associated diarrhea was unappreciated, and the common practice for those patients exhibiting diarrhea while on lincomycin therapy was to continue the antibiotic and to add an antidiarrheal agent (eg, atropine-diphenoxylate). In our communication, we did not suggest the use of atropine-diphenoxylate or codeine as prophylactic agents in lincomycin-associated diarrhea.

Clinical studies suffer from the universal problem of patients who drop out and missing data. We consider the dropout rate in a study of this size to be rather low. We agree that we should have stated in the article that those subjects who had missing stool data were not included in the total numbers as shown in the table. Also, we should have stated that seven subjects dropped out of the study, one was paroled, and six had nausea or vomiting and did not want to continue. Not one

×